Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Suffering severe anti depressant, taking Tancodep. Developed BP and mood swings. Is mood swings due to tablet stopped?

Dear Doctor, i wold like to tell my entire health history 2 years back i got a severe Anti depressant say a psycatriat she prescribled me a Tancodep 2mg. I was taking almost 2years now i got BP problem it went to 160/100 and also got tinnitus i was unable to withdraw tancodep 2mg. again i went to another cardiologist for my BP told him about the entire story he asked me to stop tancodep 2mg and gave nexito 5 and lonazep 2.5mg along with BP tablet nebistar 2.5mg i took these medicines for 6days and stopped completely tancodep 2mg. but all of sudden my mood get changed get mild anti depressant feel restless. kindly advice what should i do there any remedy....
Asked On : Sat, 22 Dec 2012
Answers:  2 Views:  226
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for your query. Tancodep is a combination of impipramine (antidepressant) and diazepam (sedative). Sudden discontinuation of the medication is not advised as it can result in withdrawal symptoms which can be characterised by irritability, restlessness and poor sleep. I guess your cardiologist might have discontinued the medication considering it's poor cardiac safety profile. I suggest you again consult your psychiatrist to re-calibrate your drug regimen to suit you in terms of both efficacy and safety.
Dr Sundar Gnanavel
Answered: Sun, 30 Dec 2012
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Tancodep is a combination medication which contains Imipramine 25mg (a sedative antidepressant) and diazepam 2mg (a benzodiazepine sedative). Benzodiazepines as well as sedative can cause withdrawal symptoms when stopped suddenly. Some persons can also have rebound depression or anxiety. Though Nexito is also an antidepressant, it belongs to a different class called SSRIs. Moreover, SSRI medication can produce a side effect of temorarily increasing anxiety in the first few days (which will subside on its own within 2 weeks).

Your cardiologist may have asked you to change the antidepressant because imipramine is not ususally advised for people with cardiac problems. I would advise you to consult a psychiatrist for a proper psychological assessment, to determine what medication you need and if the previous medication needs to be tapered down more gradually, to prevent any withdrawal effects.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 22 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor